Children with moderate to severe CAP consistent with the influenza virus should

Children with moderate to severe cap consistent with

  • Homework Help
  • alpckp2007
  • 5
  • 100% (19) 19 out of 19 people found this document helpful

This preview shows page 3 - 5 out of 5 pages.

macrolide should be prescribed. Children with moderate to severe CAP consistent with the influenza virus should be started on Tamiflu as soon as possible. In areas without high levels of penicillin resistance against S. pneumoniae, fully immunized children and infants requiring hospitalization should receive ampicillin or penicillin G. Those who are not fully immunized, live in documented areas with high-level penicillin resistance, or have life-threatening infection, should receive empiric therapy with a third generation parenteral cephalosporin. Hospitalized children with M. pneumonia and C. pneumonia should be treated with empiric combination therapy with a macrolide and beta-lactam antibiotic. If S. aureus is suspected, Vancomycin or clindamycin should be added to a beta- lactam therapy. Antimicrobial selection for elderly patients with CAP is the same as for younger adult populations; however, when choosing the correct treatment, physicians must carefully check for possible risk factors for resistant microorganisms and evaluate the possibility of aspiration pneumonia (Simonetti et. al., 2014). Amoxicillin plus clavulanic acid is considered one of the drugs of choice in the outpatient treatment of community-acquired pneumonia in the elderly; however, when prolonged therapy is warranted, periodic monitoring of renal, hepatic, and hematologic function is recommended ( Zagaria, 2013). Geriatric patients are more likely to have comorbidities involving multiple medication therapy, esophageal damage from medications is more common among these individuals. Concomitant administration of a potentially offending antibiotic should be considered and avoided if possible (Zagaria, 2013). Doxycycline should be administered orally with at least 8 oz. of water. The patient should sit up for 30 minutes after administration to reduce esophageal irritation and ulceration.
Image of page 3
A common adverse effect of antibiotics is diarrhea. Using probiotics may be beneficial to
Image of page 4
Image of page 5

You've reached the end of your free preview.

Want to read all 5 pages?

  • Summer '15
  • Week 4 Discussion

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes